Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 18, 2013, 6:47 PM CST for Dimmit County, Frio County, Zavala County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2013, 6:47 PM CST (00:47 UTC)
- Expired
- Nov 18, 2013, 7:30 PM CST
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Dimmit County, TX, Frio County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS54 KEWX 190047
SVREWX
TXC127-163-507-190130-
/O.NEW.KEWX.SV.W.0151.131119T0047Z-131119T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CST MON NOV 18 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DIMMIT COUNTY...
SOUTHWESTERN FRIO COUNTY...
EXTREME SOUTHEASTERN ZAVALA COUNTY...
* UNTIL 730 PM CST.
* AT 643 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED OVER EXTREME SOUTHEASTERN ZAVALA COUNTY...OR 10 MILES
NORTHEAST OF BIG WELLS...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT AREAS ALONG HIGHWAY 85 BETWEEN
DILLEY AND BIG WELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2861 9949 2866 9950 2870 9935 2864 9936
2863 9939 2855 9939
TIME...MOT...LOC 0047Z 326DEG 9KT 2864 9943
$$2 follow-up statements
326 WWUS54 KEWX 190110 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 710 PM CST MON NOV 18 2013 TXC163-507-190118- /O.CAN.KEWX.SV.W.0151.000000T0000Z-131119T0130Z/ FRIO TX-ZAVALA TX- 710 PM CST MON NOV 18 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ZAVALA AND EXTREME SOUTHWESTERN FRIO COUNTIES IS CANCELLED... THE THUNDERSTORM MOVED OUT OF FRIO AND ZAVALA COUNTIES. LAT...LON 2863 9944 2864 9939 2855 9939 2861 9949 TIME...MOT...LOC 0108Z 326DEG 9KT 2858 9941 $$ TXC127-190130- /O.CON.KEWX.SV.W.0151.000000T0000Z-131119T0130Z/ DIMMIT TX- 710 PM CST MON NOV 18 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR NORTHEASTERN DIMMIT COUNTY... AT 703 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF BIG WELLS...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL REMAIN BETWEEN HIGHWAY 85 AND FM 468 EAST OF BIG WELLS. LAT...LON 2863 9944 2864 9939 2855 9939 2861 9949 TIME...MOT...LOC 0108Z 326DEG 9KT 2858 9941 $$
099 WWUS54 KEWX 190123 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 723 PM CST MON NOV 18 2013 TXC127-190132- /O.EXP.KEWX.SV.W.0151.000000T0000Z-131119T0130Z/ DIMMIT TX- 723 PM CST MON NOV 18 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIMMIT COUNTY WILL EXPIRE AT 730 PM CST... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS. HOWEVER...SMALL HAIL AND HEAVY RAIN CAN STILL BE EXPECTED. LAT...LON 2863 9944 2864 9939 2855 9939 2861 9949 TIME...MOT...LOC 0122Z 326DEG 9KT 2855 9939 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 6:21 PM CST, 26 minutes earlier.
Area forecast discussion, Nov 18, 6:21 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CST MON NOV 18 2013 .UPDATE... MODEL DATA HAS BEEN POOR TO PICK UP THE STRENGTH OF THE SHORTWAVE LOW PRESSURE SYSTEM MOVING FROM SRN NM INTO TX. MOISTURE POOLING AND ALTERED SURFACE WINDS HAVE LEFT A BUOYANT ENVIRONMENT OVER WESTERN COUNTIES TO PROMOTE SCATTERED MOSTLY LIGHT SHOWERS...BUT A FEW THUNDERSTORMS AS WELL OVER THE RIO GRANDE PLAINS. UPDATED FORECAST IS A SUBTLE ADJUSTMENT AS ALL MODELS CONTINUE TO SHOW INCREASED DRYING AND DEEPENING OF THE LOW LEVEL DRY LAYER OVERNIGHT. HOWEVER...ANOTHER UPDATE MAY BE NECESSARY IF THE CONVECTIVE TRENDS CONTINUE TO EXCEED MODEL EXPECTATIONS...WHICH WERE ALMOST NIL UP TO THIS POINT. SOME ADUSTEMENTS WERE MADE TO SKY...TEMPS...AND DEW POINTS AS WELL...IN ORDER TO ACCOUNT FOR THE ADDED CLOUDS AND MOISTURE POOLING FOR THIS EVENING. THUS SLIGHTLY WARMER MIN TEMPS WILL RESULT OVER MAINLY WESTERN COUNTIES. && .PREV DISCUSSION... /ISSUED 550 PM CST MON NOV 18 2013/ AVIATION... AREAS OF MVFR/LOW END VFR CIGS OVER THE EASTERN HILL COUNTRY TO EAST OF THE I-35 CORRIDOR WILL PERSIST THIS EVENING INTO THE OVERNIGHT HOURS...THEN CIGS WILL SLOWLY LIFT TO ALL VFR BY MORNING. VFR CIGS ALONG THE RIO GRANDE INTO EDWARDS PLATEAU WILL BECOME MVFR DURING THE OVERNIGHT HOURS. ISOLD SHRA/TSRA WILL BE POSSIBLE OVER THE HILL COUNTRY AND RIO GRANDE PLAINS. CIGS/SKIES WILL BECOME VFR ALL AREAS TUESDAY AFTERNOON INTO EVENING. NE TO E WINDS 5 TO 10 KTS WILL BECOME E TO SE ON TUESDAY...EXCEPT NW TO N WINDS 5 TO 10 KTS ALONG THE RIO GRANDE WILL BECOME E TO SE OVERNIGHT INTO TUESDAY. PREV DISCUSSION... /ISSUED 330 PM CST MON NOV 18 2013/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... WEAK COLD AIR ADVECTION MAINLY ACROSS THE NERN CWA THIS AFTERNOON BEHIND THE WEAK COLD FRONT. SOME AREAS OVER THE WESTERN COUNTIES HAVE CLIMBED INTO THE MID AND UPPER 80S NEAR THE FRONT. COOLER TONIGHT WITH VARIABLE CLOUDS...BUT PREVAILING MOSTLY CLOUDY AS THE FRONT CONTINUES SWD..BUT NE-ELY FLOW KEEPS HIGHER DEW POINTS ACROSS THE REGION. INCREASING CLOUDS AND COOLER TUESDAY-TUE EVENING....WITH HIGHS MAINLY IN THE 70S...EXCEPT NEAR 70 HILL COUNTRY. WITH WESTERLIES ALOFT...LOW LEVEL MOISTURE WILL RETURN QUICKLY TUESDAY NIGHT ABOVE THE SHALLOW SURFACE BOUNDARY...AND THEREFORE WILL KEEP SLIGHT CHANCE OF SHOWERS LATE TUESDAY NIGHT. LONG TERM (WEDNESDAY THROUGH MONDAY)... THE COLD FRONT WILL RETURN AS A WARM FRONT ACROSS THE CWA WEDNESDAY WITH OVERCAST SKIES/WARMING TEMPERATURES THROUGH WEDNESDAY NIGHT. AREAS OF FOG DEVELOPING WEDNESDAY EVENING INTO THURSDAY MORNING WITH PATCHY DRIZZLE OR LIGHT SHOWERS AS MINOR DISTURBANCES TRACK ACROSS THE S TX IN THE WSWLY FLOW ALOFT. WARMER AND HUMID BY THURSDAY AFTERNOON BEHIND THE WARM FRONT WITH CONTINUED ISOLATED-SCATTERED SHOWERS THROUGH THURSDAY NIGHT AS THE FLOW ALOFT BECOMES MORE SWLY AHEAD OF A TROUGH DROPPING SWD TOWARD SRN CA/NRN BAJA. THE ECMWF HAS NOW TRENDED A BIT SLOWER AND MORE IN LINE WITH THE GFS WITH THE STRONG CANADIAN COLD FRONT FOR FRIDAY. TEMPERATURES WILL STILL BE TRICKY DEPENDING ON TIMING OF THE FRONT...BUT IT APPEARS BEST COLD AIR ADVECTION WILL BE LATER ON FRIDAY/FRIDAY NIGHT AS THE SHALLOW NOSE OF THE LEADING EDGE OF COLD AIR LIKELY TO BE MODIFIED DURING DAY. HAVE TRENDED A BIT WARMER WITH MAX TEMPERATURES WHICH MAY BE REACHED EARLIER IN THE DAY FRIDAY. CONTINUED GOOD CHANCES OF CONVECTION WITH THE COLD FRONT FRIDAY AFTERNOON INTO FRIDAY NIGHT AS SWLY FLOW CONTINUES ALOFT AHEAD OF THE UPPER LOW OVER NRN BAJA. APPEARS A CLOUDY OVERRUNNING PATTERN SETTING UP FOR NEXT WEEKEND AS THE UPPER LOW SLOWLY BEGINS TO TRY AND LIFT ENEWD OVER THE WEEKEND INTO EARLY NEXT WEEK. THEREFORE CLOUDY SKIES AND COLD WITH LITTLE DIURNAL VARIATION IN TEMPERATURES NEXT WEEKEND. HIGHS GENERALLY IN THE UPPER 40S/50S AND LOWS IN THE 40S-NEAR 40 WITH SLIGHT CHANCES FOR LIGHT RAIN OR SPRINKLES EACH DAY INTO MONDAY AS THE UPPER TROUGH/LOW MOVES EAST OVER NM BY LATE MONDAY. NO FREEZING TEMPERATURES FORECAST DUE TO THE PERSISTENT CLOUD COVER...SO NO CONCERNS FOR FREEZING PRECIP AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 54 72 54 72 65 / 10 10 10 20 20 AUSTIN BERGSTROM INTL AIRPORT 53 71 52 72 64 / 10 10 10 20 20 NEW BRAUNFELS MUNI AIRPORT 55 73 54 73 65 / 10 10 10 20 20 BURNET MUNI AIRPORT 51 69 52 69 62 / - 10 10 10 20 DEL RIO INTL AIRPORT 59 74 57 75 64 / 20 10 10 10 10 GEORGETOWN MUNI AIRPORT 50 70 51 69 63 / - 10 10 20 20 HONDO MUNI AIRPORT 58 75 58 76 66 / 20 10 10 20 20 SAN MARCOS MUNI AIRPORT 54 71 53 71 64 / 10 10 10 20 20 LA GRANGE - FAYETTE REGIONAL 55 72 56 74 67 / 10 - 10 30 20 SAN ANTONIO INTL AIRPORT 58 74 58 74 68 / 10 10 10 20 20 STINSON MUNI AIRPORT 59 75 59 76 68 / 10 10 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Nov 18, 10:00 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1000 AM CST MON NOV 18 2013 TXZ171>173-183>194-202>209-217>225-228-191200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1000 AM CST MON NOV 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 18, 6:35 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 PM CST MON NOV 18 2013 TXZ218-219-190100- FRIO-ZAVALA- 635 PM CST MON NOV 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ZAVALA AND SOUTHWESTERN FRIO COUNTIES UNTIL 700 PM CST... AT 633 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTH OF LAS VEGAS...OR 11 MILES NORTHEAST OF BIG WELLS...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN ZAVALA COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2865 9950 2871 9951 2879 9939 2865 9931 TIME...MOT...LOC 0035Z 343DEG 5KT 2868 9944
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 6:35 PM CST | Special Weather Statement | EWX | Frio | 25 min |
| Nov 18, 7:21 PM CST | Special Weather Statement | EWX | Dimmit | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.